Alert archive / Kansas / Severe Thunderstorm Warnings in 1994
Severe Thunderstorm Warning 178, NWS Dodge City, KS
NWS Dodge City, KS issued this severe thunderstorm warning at Sep 7, 1994, 7:28 PM CDT for Ellis County, Rush County, Kansas. It was in force for 32 min.
The area
The counties it named.
The facts
- Issued
- Sep 7, 1994, 7:28 PM CDT (00:28 UTC)
- Expired
- Sep 7, 1994, 8:00 PM CDT
- In force
- 32 min
- Issued by
- NWS Dodge City, KS
- Area
- Whole counties
Counties Ellis County, KS, Rush County, KS
The radar
The Dodge City radar (KDDC), 121 km from the middle of the area, began a volume at 00:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 0.5 hours before the alert went out and 117 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1265 J/kg
- Mixed-layer CIN
- -17 J/kg
- Mixed-layer LCL
- 1722 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 33 m²/s²
- 0-3 km storm-relative helicity
- 165 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 4.8
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KDDC 080028 RRA SVRDDC KSC051-165-080100- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE DODGE CITY KS 728 PM CDT WED SEP 7 1994 THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL 800 PM CDT FOR PEOPLE IN THE FOLLOWING LOCATIONS... IN CENTRAL KANSAS ...SOUTHERN ELLIS COUNTY...NORTHERN RUSH COUNTY AT 726 PM CDT...DOPPLER RADAR INDICATED A NEARLY STATIONARY SEVERE THUNDERSTORM OVER SCHOENCHEN AND LIBENTHAL. THE STORM SHOULD CONTINUE TO PRODUCE VERY LARGE HAIL IN THESE AREAS THROUGH 800 PM CDT. AT 723 PM CDT...HAYS LAW ENFORCEMENT REPORTED GOLFBALL AND LARGER SIZED HAIL CAUSING EXTENSIVE DAMAGE IN SCHOENCHEN. PERSONS IN THESE AREAS SHOULD REMAIN IN A STURDY SHELTER AND AWAY FROM WINDOWS UNTIL THE STORMS HAVE PASSED. CRAVEN/RICKS &
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 7, 3:40 PM CDT, 3 hours 48 minutes earlier.
Area forecast discussion, Sep 7, 3:40 PM CDT, 3 hours 48 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DODGE CITY KS 340 PM CDT WED SEP 7 1994 DISC...18Z ADAP INDCTD MOISTURE HAS INCREASED DRAMTICALLY ACROSS REGION THIS AFTN WITH DEWPOINTS GENERALLY IN THE LOW TO MID 60S. WITH MOISTURE AND SPEED CONVERGENCE EVIDENT BIG QUESTION IS DO TRW FIRE UP LATER THIS AFTN INTO THIS EVE. WV IMAGERY ALONG WITH 5M(A,V) INDCS NO REAL UPR SUPPORT EVIDENT. AFTER LAST NIGHT A BIT NERVOUS TO KEEP POPS OUT OF FCST THUS HAVE OPTD TO INTRODUCE SLGHT CAT TNGHT. BERG FPUS04KBIS.n'
In the hours before
Special weather statement, Sep 7, 4:42 PM CDT, 2 hours 46 minutes before
KSZ030-031-043>046-061>066-074>081-084>090-080200- HAZARDOUS WEATHER OUTLOOK...UPDATED FOR SEVERE WEATHER THREAT... NATIONAL WEATHER SERVICE DODGE CITY KANSAS 442 PM CDT WED SEP 7 1994 THIS OUTLOOK PERTAINS TO THE FOLLOWING KANSAS COUNTIES: BARBER CLARK COMANCHE EDWARDS ELLIS FINNEY FORD GRANT GRAY HAMILTON HASKELL HODGEMAN KEARNY KIOWA LANE MEADE MORTON NESS PAWNEE PRATT RUSH SCOTT SEWARD STAFFORD STANTON STEVENS TREGO SYNOPSIS: CONDITIONS HAVE BECOME MORE FAVORABLE FOR THUNDERSTORMS OVER SOUTHWEST KANSAS DURING THE LAST FEW HOURS. RAPID DEVELOPMENT OF THUNDERSTORMS OVER WEST CENTRAL AND SOUTHWEST KANSAS LATE THIS AFTERNOON SHOULD RESULT IN SOME SEVERE THUNDERSTORMS. SPOTTERS WILL BE NEEDED IN A FEW COUNTIES DURING THE EVENING. CRAVEN
Special weather statement, Sep 7, 6:33 PM CDT, 55 minutes before
KSZ030-031-043-044-045-046-061-062-063-064-065-066-074-075-076- 077-078-079-080-081-084-085-086-087-088-089-090-080230- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DODGE CITY KS 634 PM CDT (534 PM MDT) WED SEP 7 1994 ...SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 11 PM CDT EXCEPT TREGO AND ELLIS COUNTIES... A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 11 PM CDT FOR MUCH OF SOUTHWEST KANSAS. SEVERE WEATHER HAS ALREADY OCCURRED IN PORTIONS OF THE WATCH AREA. STAY TUNED TO NOAA WEATHER RADIO...OR YOUR LOCAL RADIO OR TELEVISION STATIONS FOR FURTHER INFORMATION. FRANCIS
The office that day
Everything else NWS Dodge City, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 7, 7:02 PM CDT | Severe Thunderstorm Warning | DDC | Kearny | 58 min |
| Sep 7, 7:04 PM CDT | Severe Thunderstorm Warning | DDC | Rush | 26 min |
| Sep 7, 7:13 PM CDT | Severe Thunderstorm Warning | DDC | Hodgeman | 62 min |
| Sep 7, 7:19 PM CDT | Severe Thunderstorm Warning | DDC | Ness | 41 min |
| Sep 7, 7:39 PM CDT | Severe Thunderstorm Warning | DDC | Grant, Haskell | 51 min |
| Sep 7, 8:01 PM CDT | Tornado Warning | DDC | Grant | 44 min |
| Sep 7, 8:02 PM CDT | Severe Thunderstorm Warning | DDC | Ford | 58 min |
| Sep 7, 8:14 PM CDT | Severe Thunderstorm Warning | DDC | Stevens | 46 min |
| Sep 7, 8:37 PM CDT | Tornado Warning | DDC | Seward | 53 min |
| Sep 7, 9:02 PM CDT | Severe Thunderstorm Warning | DDC | Stevens | 28 min |
| Sep 7, 9:15 PM CDT | Severe Thunderstorm Warning | DDC | Seward | 30 min |
| Sep 7, 10:32 PM CDT | Severe Thunderstorm Warning | DDC | Comanche | 28 min |
| Sep 7, 11:08 PM CDT | Severe Thunderstorm Warning | DDC | Morton | 22 min |
Nearby
Severe Thunderstorm Warnings in Kansas, 1994Every severe thunderstorm warning in 1994
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.